MAUDE Adverse Event Report: BLUE BELT TECHNOLOGIES NAVIO HANDPIECE THUMBERSCREW; ORTHOPEDIC STEREOTAXIC INSTRUMENT

BLUE BELT TECHNOLOGIES NAVIO HANDPIECE THUMBERSCREW; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number PFSR100026
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that, during a navio lab/demo, when they were assembling the handpiece tracker onto the handpiece, the navio handpiece thumberscrew broke off while tightening with the t-handle wrench.There were no replacement thumbscrew pieces in the bin, but they were still able to use it by taping the tracker to the handpiece.No case involved; therefore, there was no patient involvement.
 
Additional Manufacturer Narrative
The navio handpiece thumberscrew, part number pfsr100026, used for treatment was not returned for evaluation.An image was provided.A relationship between the reported event and the device was established.The reported problem was confirmed with a visual inspection.The images provided confirmed the device is broken and was taped.A complaint history review for similar reported/confirmed complaints has identified prior events.While all products meet required manufacturing specifications prior to release a serial number, lot number, part revision or software version is required to link the device to a dhr or nc investigation.The failure mode and associated risk have been anticipated within the risk file.The risk level is still adequate.The most likely cause of this event is associated with repeated over torquing resulting in thumbscrew shaft fracture.Based on the investigation, the need for a corrective action is not recommended or required at this time.Should any additional information be received the complaint will be reopened.The failure mode will continue to be closely monitored through complaint investigation and trended through post market surveillance activities.

Brand Name
NAVIO HANDPIECE THUMBERSCREW
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
BLUE BELT TECHNOLOGIES
2905 northwest blvd ste 40
plymouth MN 55441
Manufacturer (Section G)
BLUE BELT TECHNOLOGIES
2905 northwest blvd ste 40
plymouth MN 55441
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12869350
Report Number3010266064-2021-00801
Device Sequence Number14982304
Product Code OLO
UDI-Device Identifier00885556648421
UDI-Public00885556648421
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K160537
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPFSR100026
Device Catalogue NumberPFSR100026
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2021
Supplement Date Received by Manufacturer08/19/2022
Initial Report FDA Received Date11/24/2021
Supplement Report FDA Received Date08/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown